Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 29, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 7, 2001, 2:24 PM EDT for Berrien County, Michigan. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2001, 2:24 PM EDT (18:24 UTC)
- Expired
- May 7, 2001, 3:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 87 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.4 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 071824 SVRFWA MIC021-071900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 224 PM EDT MON MAY 7 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BERRIEN COUNTY IN MICHIGAN * UNTIL 300 PM EDT * AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF BARODA...MOVING NORTHEAST AT 50 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... BENTON HARBOR BENTON HEIGHTS LAKE MICHIGAN BEACH COLOMA WATERVLIET PAW PAW LAKE SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:45 AM EDT, 11 hours 39 minutes earlier.
Area forecast discussion, May 7, 2:45 AM EDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 145 AM EST MON MAY 7 2001 LATEST TRENDS ON KIWX RADAR SHOWS SHRA HAVE DISSIPATED OVER MUCH OF THE CWA. ADDITIONAL SMALL AREA MOVING UP INTO THE SE PORTION ATTM BUT IT ALSO SHOWING SIGNS OF WEAKENING. SFC ANALYSIS SHOWS SQUEEZE PLAY ON OVER THE MIDWEST AS WARM FRONT STILL HUNG UP OVER INDIANA ROUGHLY FROM VPZ TO MIE WHILE COLD FRONT NOW MOVING INTO EASTERN PORTIONS OF IA AND MO WITH CONVECTION AHEAD OF THE FRONT NOW INTO W IL. NARROW AREA OF CLEARING IN WARM SECTOR OVER SW IN AND C IL. FCST TO FOCUS ON TIMING AND SEVERITY OF PRECIP FIRST TWO PERIODS. WILL MONITOR RADAR TRENDS AND MAKE LAST MINUTE DECISIONS FOR MORNING WORDING FOR SHRA ALONG WARM FRONT. MODELS IN REASONABLE AGREEMENT ON MOVEMENT OF FRONT THROUGH THE CWA. FRONT TO MAKE STEADY PROGRESS F12- 24 MOVING FROM W IL INTO C IN. MOVEMENT THEN SLOWS SOMEWHAT THRU 36HRS BY SFC HIGH ANCHORED ALONG EASTERN SEABOARD...BUT STILL MAKES ITS NEAR OR JUST PAST E CWA BY 12Z TUE. MAIN LINE OF STORMS NOT EXPECTED IN WEST CWA TILL AFTER NOON BUT MESOETA HAS LI OF -2 AND CAPES NEAR 1000J/KG BY 15Z SO COULD SEE SOME SCT TSRA POP UP AHEAD OF THAT. THEREFORE WILL JUST GO LIKELY IN WEST WITH NO MENTION OF TIMING TODAY AND CHANCE WITH EVENING WORDING TONIGHT. WILL STAY WITH LIKELY TODAY AND TONIGHT IN MIDDLE AND USE AFTERNOON AND BEFORE MIDNIGHT TIMING. WILL DROP DOWN TO HIGH CHANCE IN EAST TODAY WITH LATE AFTERNOON TIMING...LIKELY TONIGHT AND SMALL CHANCE EARLY MORNING TUE. WITH LI REACHING -5 AND CAPES 1500-2000J/KG ALONG WITH SLGT RISK OVER ENTIRE CWA IN LATEST SWODY1...WILL CONTINUE MENTION OF STRONG STORMS. WIND FLOW CONTINUES TO BE UNIDIRECTIONAL AND LESS THAN IMPRESSIVE WITH MID LEVELS AT 40-45KTS. DAMAGING WINDS STILL POSSIBLE THOUGH AS SQUALL LINE TYPE OF DEVELOPMENT IS ANTICIPATED. WITH STRONG OMEGA FIELD AHEAD OF FRONT AND WBZ AROUND 9KFT...HAIL SEEMS MORE LIKELY THREAT. NO COLD AIR TO SPEAK OF BEHIND FRONT SO NOT EXPECTING MUCH CHANGE IN TEMPS. FAN TOO COOL ON HIGHS AND WILL USE BLEND ON LOWS. .IWX...NONE. JAL
In the hours before
Special weather statement, May 7, 12:45 PM EDT, 1 hour 39 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-080000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1145 AM EST MON MAY 7 2001 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL BE THE PRIMARY THREAT OF SEVERE WEATHER. LOCALLY HEAVY RAIN IS ALSO POSSIBLE...BUT FLOODING WILL BE LIMITED TO URBAN AREAS...SMALL CREEKS AND DITCHES. A COLD FRONT WILL MOVE FROM CENTRAL ILLINOIS EARLY THIS AFTERNOON...TO NORTHWEST OHIO BY LATE THIS EVENING. AFTERNOON TEMPERATURES AROUND 80...ALONG WITH INCREASING MOISTURE AHEAD OF THE FRONT...WILL CREATE SUFFICIENT INSTABILITY TO TRIGGER THUNDERSTORM DEVELOPMENT. THESE STORMS ARE EXPECTED TO TAKE THE FORM OF A SQUALL LINE...AND MOVE ACROSS NORTHWEST INDIANA AND THE SOUTHWEST CORNER OF LOWER MICHIGAN DURING THE MID AFTERNOON HOURS. THE STORMS ARE EXPECTED TO MOVE INTO NORTHEAST INDIANA BY LATE AFTERNOON...AND NORTHWEST OHIO DURING THE EVENING. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. STAY TUNED TO NOkAA WEATHER RADIO AND LOCAL MEDIA FOR FURTHER UPDATES...AND POSSIBLE WATCHES AND WARNINGS. LASHLEY
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.